Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 176, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2007, 2:50 PM EDT for Sampson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 7, 2007, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 071851
SVRRAH
NCC163-071930-
/O.NEW.KRAH.SV.W.0176.070707T1850Z-070707T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GARLAND...OR ABOUT 11 MILES SOUTHWEST OF
CLINTON...MOVING EAST AT 10 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AREAS AROUND GARLAND AND SOUTH OF CLINTON
ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST SAMPSON
COUNTY JUST SOUTHEAST OF NEWTON GROVE NEAR INTERSTATE 40.
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY
RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY
AWAY FROM WINDOWS.
LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
3518 7816 3525 7834
$$
DJF2 follow-up statements
000
WWUS52 KRAH 071913
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SAT JUL 7 2007
NCC163-071930-
/O.CON.KRAH.SV.W.0176.000000T0000Z-070707T1930Z/
SAMPSON NC-
312 PM EDT SAT JUL 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SAMPSON COUNTY...
AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT 10
MILES NORTHEAST OF GARLAND...AND ABOUT 10 MILES SOUTH OF CLINTON...
MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE TURKEY.
THE THUNDERSTORM HAD SHOWN SIGNS OF WEAKENING SINCE 3 PM. IF THAT
TREND CONTINUES...THE WARNING MAY BE CANCELLED EARLY. STILL...VERY
HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT
HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID
HYDROPLANING.
LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
3518 7816 3525 7834
$$
DJF000
WWUS52 KRAH 071940
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT SAT JUL 7 2007
NCC163-071946-
/O.EXP.KRAH.SV.W.0176.000000T0000Z-070707T1930Z/
SAMPSON NC-
340 PM EDT SAT JUL 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON COUNTY EXPIRED AT 330
PM EDT...
AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER CONTINUED TO INDICATE A
STRONG THUNDERSTORM OVER EASTERN SAMPSON COUNTY...NEAR TURKEY...
MOVING SLOWLY EAST AROUND 15 MPH. ALTHOUGH THE STORM APPEARED TO BE
BELOW SEVERE LIMITS...HEAVY RAIN...WIND GUSTS TO 50 MPH...AND
DANGEROUS LIGHTNING ALL WERE LIKELY WITH THE THUNDERSTORM. OTHER
THUNDERSTORMS WERE LOCATED NEAR NEWTON GROVE AND CLINTON.
IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...REMAIN INDOORS AND STAY
AWAY FROM WINDOWS TO HELP AVOID THE DANGERS OF LIGHTNING. REMEMBER
THAT TREES OFFER NO PROTECTION FROM LIGHTNING. THOSE DRIVING...
ESPECIALLY ON INTERSTATE 40...SHOULD BE PREPARED FOR BRIEFLY POOR
VISIBILITY AND PONDING OF WATER ON THE ROADWAY. STAY TUNED TO THIS
STATION FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3491 7854 3474 7847 3458 7826 3471 7816
3518 7816 3525 7834
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:50 AM EDT, 4 hours earlier.
Area forecast discussion, Jul 7, 10:50 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1050 AM EDT SAT JUL 7 2007 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS THROUGH TUESDAY. A WEAK UPPER LEVEL DISTURBANCES WILL TRACK THROUGH THE GULF COAST STATES AND SOUTHEASTERN STATES TONIGHT THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... A MOIST AND UNSTABLE AIRMASS WILL EXIST ACROSS SOUTHERN AND EASTERN SECTIONS OF THE FORECAST TODAY...ALONG AND EAST OF THE WEAK SFC PRESSURE TROUGH...WHILE NORTHWEST SECTIONS OF THE STATE WILL BE UNDER THE INFLUENCE OF A DRIER WEAK SURFACE RIDGE THAT EXTENDS FROM THE OHIO VALLEY AND INTO WESTERN NC. THIS IS READILY APPARENT IN COMPARISON OF 12Z RAOBS FROM GSO AND MHX AND IN REVIEW OF LATEST METAR DATA AS DEWPOINTS RANGE FROM UPPER 50S IN THE NW TO LOWER TO MID 70S IN THE SOUTHEAST. IR SAT IMAGERY CONTINUES TO SHOW EXTENSIVE MID/UPPER LEVEL CLOUD COVER STREAMING FROM LOWER MISSISSIPPI VALLEY NORTHEAST ACROSS NC...ASSOCIATED WITH S/W MID-LEVEL SHORT WAVE TROUGHING AND CYCLONIC VORTEX OVER AR/LA/MS. A SEPARATE SHORTWAVE TROUGH...EXTENDING FROM KENTUCKY TO PENNSYLVANIA WAS ALSO ANALYZED THIS MORNING IN THE MANUAL HAND ANALYSIS. MODEL REPRESENTATION OF THIS FEATURE IS WELL UNDERDONE AND COULD PROVIDE WEAK SUPPORT ALOFT LATER THIS AFTERNOON...ESPECIALLY FURTHER INLAND ACROSS THE CENTRAL PIEDMONT. ALSO...A 250MB 60KT WIND SPEED MAX...ON THE BACK SIDE OF EXITING UPPER TROUGH...EXTENDED ACROSS NORTH CAROLINA THIS MORNING. EASTWARD EXTRAPOLATION OF THIS SPEED MAX DIVERGENCE AREA COULD ADD ADDITIONAL WEAK UVV. EXTENSIVE MID-LEVEL CLOUDINESS IS EXPECTED TO NEGATIVELY IMPACT AFTERNOON TEMPERATURES. WITH LOW-LEVEL THICKNESSES ESSENTIALLY THE SAME AS YESTERDAY...WILL KNOCK 1 TO 2 DEGREES OFF OF YESTERDAYS HIGHS...KEEPING READINGS IN THE 90 TO 93...EXCEPT UPPER 80S IN THE NW. CONVECTION WILL APT TO FIRE IN THE SOUTHEAST ALONG WEAK PRESSURE TROUGH...DEEP MOIST COLUMN FEATURING PWS A0A 1.8-1.9...AND ALONG HIGHEST INSTABILITY CONSISTING OF MLCAPE VALUES OF 800 TO 1000 JOULES AND LIS -4 TO -6. FARTHER INLAND CONVECTION SHOULD BE DRIVEN BY RESULTING OUTFLOW AND WITH WEAK SUPPORT ALOFT FROM NORTHERN STREAM SHORTWAVE TROUGH. RAISED POPS TO CHANCE CATEGORY IN THE SOUTHEAST WITH ISOLATED POPS FOR ALL AREAS EXCEPT IN THE TRIAD WHERE FORECAST WAS KEPT DRY. ONCE BL STABILIZES WITH LOSS OF HEATING...SUPPORT APPEARS TOO WEAK TO EXTEND THROUGH THE OVERNIGHT HOURS. PARTLY TO MOSTLY MID CLOUDS WILL KEEP TEMPERATURES IN THE 70 TO 75 DEGREE RANGE. && .SHORT TERM /SUNDAY THROUGH MONDAY/... SORT OF A TOUGH FORECAST OVER THE NEXT SEVERAL DAYS W/REGARDS TO PRECIP CHANCES. THE SFC PRESSURE FIELD WILL REMAIN RELATIVELY WEAK AND BAGGY THROUGH MONDAY ACROSS CENTRAL PORTIONS OF THE STATE... AS WILL THE HEIGHT FIELD ALOFT. THE NAM SHOWS A WEAK SFC/H5 LOW SLOWLY ADVECTING EAST FROM LA/MS TOWARD GA/SC/NC BY SUNDAY...MOVING NE THROUGH VA ON MONDAY AS AN H5 RIDGE IN THE ATLANTIC EAST OF THE BAHAMAS BEGINS TO BUILD WESTWARD INTO THE SOUTHEAST US BY LATE MON INTO TUE. THE GFS IS SIMILAR AT FIRST... DIVERGING QUITE A BIT FROM THE NAM BY MONDAY W/REGARDS TO THE TRACK OF THE VORT MAX AND WEAK UPPER LEVEL WAVE. TODAY AND TONIGHT.... GFS/NAM FCST SOUNDINGS FOR THIS AFTERNOON SHOW UP TO 1500-2000 J/KG OF SFC BASED CAPE AS LONG AS DEWPOINTS ARE IN THE 65F+ RANGE. THE BETTER DEWPOINTS ARE MORE LIKELY TO BE IN THE SANDHILLS AND COASTAL PLAIN. WE SEEM A BIT HARD PRESSED FOR LIFT THOUGH...WITH NOTHING MORE THAN DIURNAL HEATING AND WEAK SFC CONVERGENCE ASSOC/W THE TROF ACROSS THE REGION. THEREFORE...WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SANDHILLS AND COASTAL PLAIN WHERE THE BETTER LOW LEVEL MOISTURE IS MORE LIKELY TO BE. AN ISOLD SHRA/TSRA COULD STILL OCCUR ELSEWHERE (NORTHERN PORTIONS OF THE CWA) AS LONG AS DEWPOINTS ARE SUFFICIENT...ALTHOUGH CURRENT THINKING IS THAT THIS IS WHERE THE LOWER DEWPOINTS WILL BE AND COVERAGE/PROBABILITY WOULD BE 10% OR LESS. ANYTHING THAT DOES DEVELOP SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH LOSS OF HEATING. PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED TODAY AND TONIGHT AS MID/UPPER LEVEL MOISTURE CONTINUE TO ADVECT EAST OVER THE AREA. BLEND OF MAV/MET GUIDANCE AND MODEL 1000-850 THICKNESSES IN THE 1425 METER RANGE DURING THE AFTERNOON INDICATE HIGH TEMPS IN THE 91-95F RANGE. LOWS TONIGHT IN THE UPPER 60S (NW) TO LOWER 70S. SUNDAY AND SUNDAY NIGHT... GFS/NAM FCST SOUNDINGS SHOW A SIMILAR THERMODYNAMIC SETUP TO SAT ON SUN AFTERNOON ACROSS CENTRAL NC. WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70F AND TEMPS IN THE LOWER 90S...1500-2000 J/KG OF SFC BASED CAPE SEEMS REASONABLE DURING PEAK HEATING. A BIT MORE CONVECTIVE COVERAGE MAY BE POSSIBLE SUN EVENING...WITH THE NAM TAKING THE H5 VORT MAX ASSOC/W THE WEAK UPPER LOW THROUGH WESTERN NC DURING THE LATE AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SINCE FCST SOUNDINGS SHOW SUFFICIENT SFC BASED INSTABILITY ACROSS THE ENTIRE CWA SUN AFTERNOON...IT WOULD BE TOUGH NOT TO INCLUDE A SLIGHT CHANCE OF DIURNAL SHOWERS/STORMS ACROSS THE ENTIRE AREA...HOWEVER...THINK THAT DEWPOINTS MAY STILL BE AN ISSUE IN NORTHERN PORTIONS OF THE CWA BECAUSE OF DIURNAL MIXING...AND WILL KEEP THE SLIGHT CHANCE OF CONVECTION GENERALLY ALONG/SOUTH OF HIGHWAY 64 AGAIN ON SUN AFTERNOON...WITH THE BEST CHANCE IN THE SW PIEDMONT WHERE BETTER LOW LEVEL MOISTURE WILL BE IN PROXIMITY TO THE H5 VORT MAX THAT WILL BE APPROACHING WEST/SW NC DURING SUN EVE. WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS ACROSS ALMOST THE ENTIRE AREA (EXCEPT THE NE COASTAL PLAIN) DURING THE OVERNIGHT HOURS WITH THE NAM SHOWING THE VORT MAX LIFTING NE THROUGH WESTERN NC TOWARD VA BY MON MORNING...ALTHOUGH THE GFS TAKES THE ENERGY A BIT FURTHER SOUTH ALONG THE NC/SC BORDER. HIGH TEMPS SUN SLIGHTLY COOLER IN THE 90-94F RANGE ON SUN. LOW TEMPS SUN NIGHT GENERALLY IN THE LOWER 70S. MONDAY... WELL...THE NAM SHOWS A VORT MAX ASSOC/W THE WEAK UPPER WAVE LIFTING NORTHEAST THROUGH NC INTO VA BY MON AFTERNOON. THE GFS SEEMS TO KEEP THE VORT MAX ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. EITHER WAY...IT SEEMS A LOW (30%) CHANCE OF SHOWERS AND STORMS IS WARRANTED ACROSS THE ENTIRE AREA GIVEN SOME UPPER LEVEL LIFT WITH THE VORT MAX AND FCST SOUNDINGS SHOWING SUFFICIENT INSTABILITY. INTERESTING TO NOTE THAT THE MET GUIDANCE IS INDICATING OVERCAST SKIES AND HIGH TEMPS IN THE LOWER/MID 80S ACROSS MOST OF CENTRAL NC MON AFTERNOON WHILE THE MAV GUIDANCE IS INDICATING PARTLY CLOUDY SKIES AND HIGH TEMPS IN THE LOWER/MID 90S WHAT A SPREAD. AT THIS POINT...TO ACCOUNT FOR THE POSSIBILITY OF THE MET GUIDANCE CATCHING ONTO SOMETHING...WILL LOWER HIGH TEMPS ON MON A DEGREE OR TWO FROM PREVIOUS FORECASTS INTO THE 90-93F RANGE. NEEDLESS TO SAY...QUITE A BIT OF UNCERTAINTY EXISTS IN THE FORECAST BY MONDAY. -VINCENT && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE GFS SHOWS HEIGHTS ALOFT INCREASING OVER THE REGION BY TUE...CONTINUING INTO WED AND POSSIBLY THU AS H5 RIDGE IN THE ATLANTIC BUILDS WESTWARD AND SITS OVER THE SOUTHEAST STATES. THIS WOULD POINT TO ABOVE NORMAL TEMPERATURES THROUGH MID WEEK...WITH HIGHS IN THE MID TO POSSIBLY UPPER 90S. BY THE LATTER PORTION OF NEXT WEEK THE GFS SHOWS A PATTERN SHIFT WITH A RELATIVELY DEEP TROF DEVELOPING OVER THE EASTERN US. THIS HELPS DRIVE A COLD FRONT SOUTH THROUGH THE REGION...ALLOWING A RETURN TO NORMAL OR EVEN SLIGHTLY BELOW NORMAL TEMPS BY FRI/SAT. PRECIP CHANCES APPEAR TIED TO ISOLD/SCT DIURNAL CONVECTION THROUGH WED/THU...WITH MORE WIDESPREAD PRECIP POSSIBLE TOWARD THE END OF THE WEEK IN ASSOC/W FRONTAL PASSAGE. -VINCENT && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... IN THE SHORT TERM...VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING EXCEPT FOR BRIEF MVFR VSBY IN HAZE OR FOG AROUND DAYBREAK. OTHERWISE... MID LEVEL MOISTURE ON WESTERLY FLOW ALOFT SHOULD RESULT IN SCT TO BKN LAYERS BETWEEN 5 AND 10 THSD FT THROUGH TONIGHT. EXPECT MULTILAYERED CLOUDINESS SUN THROUGH MON AS AN AREA OF LOW PRESSURE MEANDERS TO OUR SOUTH. GENERALLY VFR CONDITIONS SHOULD PREVAIL EXCEPT FOR BRIEF MVFR IN IN SCT SHOWERS AND TSTMS EACH AFTERNOON AND MVFR VSBY IN FOG OR HAZE AROUND DAYBREAK SUN AND POSSIBLY A FEW HOURS OF IFR CIG AND VSBY IN STRATUS AND FOG MON MORNING. TUE AND WED...BERMUDA HIGH PRESSURE SHOULD BUILD BACK TO THE TN VALLEY TO RE-ESTABLISH A DRY WESTERLY FLOW AND MAINTAIN VFR CONDITIONS ACROSS CENTRAL NC. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...RFG
Hazardous weather outlook, Jul 7, 3:36 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 336 AM EDT SAT JUL 7 2007 NCZ007>011-021>028-038>041-080745- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 336 AM EDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-073>078-083>086-088-089-080745- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 336 AM EDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... PRIMARILY ALONG AND SOUTH OF HIGHWAY 64 IN THE SANDHILLS AND COASTAL PLAIN. LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY STORMS THAT DEVELOP. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE...SEVERE WEATHER IS NOT ANTICIPATED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 21
In the hours before
Special weather statement, Jul 7, 2:12 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 212 PM EDT SAT JUL 7 2007 NCZ086-071915- HOKE- 212 PM EDT SAT JUL 7 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 315 PM EDT... AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SILVER CITY...OR ABOUT OVER RAEFORD...MOVING EAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ROCKFISH. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CAN... POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED AROUND. A 52 MPH WIND GUST WAS REPORTED IN SOUTHERN PINES FROM THUNDERSTORMS THERE AROUND 2 PM. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS TO TAKE SHELTER TO AVOID THE DANGERS OF LIGHTNING. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. DJF
Special weather statement, Jul 7, 2:42 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 242 PM EDT SAT JUL 7 2007 NCZ089-071945- SAMPSON- 242 PM EDT SAT JUL 7 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 345 PM EDT... AT 242 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER TURKEY...OR ABOUT OVER WARSAW...MOVING EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED SOUTH OF GARLAND AND SOUTHWEST OF HARRELLS...ALSO MOVING SLOWLY EAST AT AROUND 10 MPH. THESE STORMS WILL REMAIN SCATTERED THROUGHOUT SAMPSON COUNTY AT LEAST THROUGH 345 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. IF YOU DRIVE THROUGH HEAVY RAIN...BE PREPARED FOR POOR VISIBILITY AND PONDING OF WATER ON ROADS. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 49 min |
| Jul 7, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.